Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 3, NWS Corpus Christi, TX

June 9, 2021La Salle County, McMullen County, Webb County, Texas

NWS Corpus Christi, TX issued this heat advisory at Jun 9, 2021, 2:08 AM CDT for La Salle County, McMullen County, Webb County, Texas. It took effect at Jun 9, 2021, 2:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2021, 2:08 AM CDT (07:08 UTC)
In effect from
Jun 9, 2021, 2:00 PM CDT
Expired
Jun 9, 2021, 8:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties La Salle County, TX, McMullen County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 152 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3100 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.5

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS74 KCRP 090708
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
208 AM CDT Wed Jun 9 2021

TXZ229-230-239-091915-
/O.NEW.KCRP.HT.Y.0003.210609T1900Z-210610T0100Z/
La Salle-McMullen-Webb-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, Aguilares, Columbia Bridge, Laredo, and Orvil
208 AM CDT Wed Jun 9 2021

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 112 expected.

* WHERE...La Salle, McMullen and Webb Counties.

* WHEN...From 2 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TC
1 follow-up statement
861 
WWUS74 KCRP 091942
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
242 PM CDT Wed Jun 9 2021

TXZ229-230-239-100100-
/O.CON.KCRP.HT.Y.0003.000000T0000Z-210610T0100Z/
La Salle-McMullen-Webb-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, Aguilares, Columbia Bridge, Laredo, and Orvil
242 PM CDT Wed Jun 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 112 expected.

* WHERE...La Salle, McMullen and Webb Counties.

* WHEN...From 2 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:06 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 9, 12:06 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1206 AM CDT Wed Jun 9 2021

.AVIATION /06Z TAFs/...

MVFR ceilings have set in across all terminals with the exception
of LRD. Expect LRD to fall to MVFR over the next couple of hours.
Ceilings will be slow to lift with VFR conditions returning by
late this morning. Low level stratus may linger around VCT through
the early afternoon hours. Weak southeasterly winds tonight will
begin to increase by mid morning with gusts around 20 knots
possible through the evening hours. Another round of low level
stratus is possible again late tonight.

&&

.PREV DISCUSSION... /Issued 641 PM CDT Tue Jun 8 2021/

AVIATION...00Z Update

All sites at VFR with the exception of VCT which remains in MVFR
due to persistence of cloud cover. All sites expected to return to
MVFR overnight as a stratus deck moves in once again. Expect MVFR
to prevail through the morning with all sites returning to VFR in
the afternoon.

PREV DISCUSSION... /Issued 259 PM CDT Tue Jun 8 2021/

SHORT TERM (Tonight through Wednesday Night)...

Hot and humid continue to be the game for the short term period.
An outflow boundary from convection to the north moved through
this afternoon, but without much of an impact. There were a few
sprinkles in Calhoun county probably. The boundary did not have
much impact on our sensible weather as temps are still into the
90s for most of the area with dewpoints in the mid 70s.

Tonight will be similar to last night with lows only in the mid
and upper 70s. Some locations will likely again bottom out around
80, especially along the coast. We will begin to see a slight
shift westward of the mid-level ridge Wednesday into Wednesday
night. Not expecting much of a change for max temps tomorrow, but
by tomorrow night we could see a drop in min temps by 1-2 degrees
(it's the little things). Can't rule out a streamer shower early
tomorrow along the coast, but not enough chance/coverage to
include in the forecast.

LONG TERM (Thursday through Tuesday)...

Upper ridging over South Texas slides west of the region on
Thursday, extending from northern Mexico into West Texas and
remaining anchored along this axis into the upcoming weekend. Hot
and generally dry conditions will remain a semi-permanent fixture
for the region heading into the upcoming weekend with heat index
values during this time approaching 110 degrees each afternoon west
of Interstate 37. An inverted trough sliding under the upper ridge
on Friday may allow for shower and thunderstorm development across
the Gulf waters, but limited column moisture with precipitable water
values under 1.5 inches will keep any coverage isolated. Have added
a silent 10 percent chance of rain to the waters to account for this
potential, and expect inland areas to remain dry.

By Sunday, the upper ridge continues to retreat westward across New
Mexico and allows for shortwave troughs embedded in the flow aloft
to rotate under the upper ridge and across South Texas. Northeast
flow aloft will allow for shower and thunderstorm chances to
increase by Monday as activity develops northeast of the region and
advects towards the southwest. Rain chances will continue into the
upcoming week as a broad weakness in the mid-level height field
spreads across the Gulf of Mexico.

MARINE...

Weak to moderate onshore flow persists into the weekend, becoming
light by early next week. A few showers or thunderstorms may
develop across the waters on Friday as a mid- level disturbance
moves across the Gulf and again at the beginning of next week as
additional disturbances reach the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  93  77  90  75  /   0  10   0   0   0
Victoria          77  92  75  90  75  /   0  10  10  10   0
Laredo            78 103  77 103  75  /   0   0   0   0   0
Alice             77  95  75  96  73  /   0   0   0   0   0
Rockport          80  88  79  89  78  /  10  10  10   0  10
Cotulla           77 101  75 103  76  /   0   0   0   0   0
Kingsville        77  94  76  92  74  /   0   0   0   0   0
Navy Corpus       80  88  79  87  78  /   0  10  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TC/95...AVIATION
Hazardous weather outlook, Jun 8, 3:25 AM CDT, 22 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
325 AM CDT Tue Jun 8 2021

TXZ229>234-239>247-342>347-442-443-447-090830-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
325 AM CDT Tue Jun 8 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of Rip Currents along Gulf-facing beaches
today.

A Heat Advisory is in effect from 1 pm to 7 pm today for
the Coastal Plains, Brush Country, and the Rio Grande Plains. Heat
index values are expected to reach 105 to 109 for rest of South
Texas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a Moderate Risk of Rip Currents along Gulf-facing beaches
on Wednesday.

Afternoon heat indices from 105-109 degrees are possible across the
Coastal Plains and Brush Country through the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-090830-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
325 AM CDT Tue Jun 8 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.